Pregablin is not okay to take for ITP

I have been taking pregabalin for a while now went from 75 mgs 2 times a day to 150 mg 2 times a day. The other day I just happened to look up pregabalin and it is lyrica. I also found out that it makes platelet count go down. Why in the H---"s name would my Doctor put me on this medication. I may have nerve damage so she put me on this medication. When I called the Pharmacist she said it was ok to take. Well oral pregabalin is a problem for it states one of the problems of taking this medication is that if you have ITP it can be dangerous and to use with caution.

Well it is also a drug that you can not get off of just like that so now I am weaning myself off of it and I have an MRI in April so I hope to never see this drug again.

5 Replies

oldestnewest
  • My husband isn't on anything. He is going to try papaya tablets

  • Why were you given Lyrica? Do you have fiberomyaligia, diabetes, shingles or seizures? Is your ITP immune mediated, what treatment are you receiving, what's your platelet count? My ITP is non immune, I'm on Nplate 650mcg weekly to maintain a count of 50 to 80K. kyriak51:)

  • My dr. was not sure that my nervous system needed some help. I only found out by researching this that it was not good for platelets. I hve none of the things you mentioned but I have cut back and I will be off of this medication asap. I am going to see my Dr. next week and I am bringing the paper that stated that this medication is terrible for platelets

  • Many medications have negative impact on platelet function for example most antidepressants. How were you diagnosed for ITP? What is your platelet count? What treatment, if any, have you had?:) kyriak51

  • I had a bone marrow biopsy but the Doctor figured it was ITP for all other blood work was fine. No treatment yet maybe on wed. I do not bruise or bleed so far and my PT PTT INR is fine so far so I am going to try and not take anything until I have to.

You may also like...